MAUDE Adverse Event Report: ARTHREX, INC. 5.0MM, DRL BIT, CANNULATED, REUSABLE; DRILL BIT

ARTHREX, INC. 5.0MM, DRL BIT, CANNULATED, REUSABLE; DRILL BIT
Model Number 5.0MM, DRL BIT, CANNULATED, REUSABLE
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during multiple events the customer experienced issues with the drill guide and the k-wire.The drill became stuck and pushed the guidewire further into the joint the customer was not able to provide any further information how many events with the reported event has occured.The customer reported further that the issue always with an ar-8770-02ru but the customer experienced the same issue with the ar-8770k and ar-8770kt.Per complaint reporter there was no harm for patient, operator or third party.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error due to misaligned insertion and/or prying/leveraging the device during use.

Brand Name
5.0MM, DRL BIT, CANNULATED, REUSABLE
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20506820
Report Number1220246-2024-08207
Device Sequence Number8303913
Product Code HTW
UDI-Device Identifier00888867319592
UDI-Public00888867319592
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5.0MM, DRL BIT, CANNULATED, REUSABLE
Device Catalogue NumberAR-8770-02-RU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown